MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE
Catalog Number 309659
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material #: 309659.Batch#: 4080570.It was reported that the bd luer-lok had foreign matter.The following information was provided by the initial reporter: verbatim: complaint received via email(s) attached."i was preparing medications for the first cataract patient of the day, i pulled out a 1ml slip tip syringe and noticed the package was dirty.Upon further inspection the interior of the package was also dirty.Package was never opened." additional information provided: are you able to provide the address of the facility for us to ship the return label? 9000 w sura ln, greenfield wi 53228 (local representative informed me he was picking up the sample).Did you notice any unusual sounds or shifting inside the box when handling it? no can you describe any damage found to items inside the box? no damage within the box, single syringe had dirt within packaging.Can you describe external condition of the box upon receipt, any signs of mishandling/opened seals? box had no damage.Any picture of this complaint? yes, please see below.
 
Additional Manufacturer Narrative
(b)(4).- supplemental mdr - foreign matter.One sample was provided to our quality team for investigation.Through visual inspection, it was observed that the interior of the package had an unknown brownish discoloration.Fourier transform infrared spectroscopy (ftir) analysis was performed, and most likely match with cellulose material.The condition observed is non-conforming per product specification.Potential root cause for the foreign matter non-fluid path internal to package defect is associated with the packaging process.This condition is occurring below their expected frequency, so no corrective action is required at this time.Furthermore, a device history record review was completed for provided lot number 4080570.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20078916
Report Number1213809-2024-00585
Device Sequence Number7663886
Product Code FMF
UDI-Device Identifier30382903096597
UDI-Public(01)30382903096597(11)240320(17)290228(10)4080570
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309659
Device Lot Number4080570
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2024
Supplement Date Received by Manufacturer01/02/2025
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown